MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8058232
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected vitros ckmb result was obtained from a single patient sample processed using vitros chemistry products creatine kinase -mb (ckmb) slides lot 4924-0273-8928 on a vitros xt 3400 chemistry system.Patient sample vitros ckmb result of 3 u/l vs an expected result of 25 u/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, lower than expected result was not reported from the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected vitros ckmb result was obtained from a single patient sample processed using vitros chemistry products creatine kinase -mb (ckmb) slides lot 4924-0273-8928 on a vitros xt 3400 chemistry system.Based on the limited information provided, a definitive assignable cause of the event was unable to be determined.As no quality control results were provided and the vitros system at the customer site is not e-connected, a vitros ckmb lot 4924-0273-8928 performance issue cannot be ruled out as a contributor of the event.The customer stated that vitros ckmb quality control results were within expectations indicating that a reagent related issue was not a likely contributing factor of the event.However, an individual slide related issue cannot be ruled out.As precision testing was not performed on the vitros xt 3400 chemistry system, an instrument related issue cannot be completely ruled out as a contributor of the event.However, there was no indication that the vitros xt 3400 system malfunctioned.Additionally, pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ckmb lot 4924-0273-8928.

Brand Name
VITROS CHEMISTRY PRODUCTS CKMB SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22371255
Report Number1319809-2025-00056
Device Sequence Number12768701
Product Code JHS
UDI-Device Identifier10758750004294
UDI-Public(01)10758750004294(17)260601(11)241204(10)492402738928
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number8058232
Device Lot Number4924-0273-8928
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown